Psycho-Babble Medication Thread 1024674

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

dystonia or too much norepinephrine

Posted by poser938 on September 1, 2012, at 22:27:21

so i have has a seemingly permanent twitch in my facial muscles since 2007 when i took effexor. it started a few days after i went to 150mgs and has been stuck with me ever since. i am no stranger to the effects of medications sticking with me, though.

anyways my facial muscles between my eyes used to only flex/ tense up when i felt a bit of stress but after a while it got to where it just stays flexed. though it decreases or increases in intensity at times and feels a little painful sometimes.
anyway, i mentiones this to my psychiatrist and she said this is a problem with too much norepinephrine. for so long now i figured it was a problem with super sensitive dopamine receptors.

i believe i have dystonia or tardive dyskinesia (i dont know the difference between the two) from effexor. and i know when a medication raises serotonin this causes a decrease in dopamine neurotransmission which cann lead to a sensitized dopammine system. couldnt it possibly have "super-sensitized" my dopammine recptors?

 

Re: dystonia or too much norepinephrine poser938

Posted by Phillipa on September 2, 2012, at 10:10:04

In reply to dystonia or too much norepinephrine, posted by poser938 on September 1, 2012, at 22:27:21

Maybe see a neurologist. Could botox get rid of the twitch at least? Phillipa

 

Re: dystonia or too much norepinephrine

Posted by poser938 on September 2, 2012, at 21:06:00

In reply to Re: dystonia or too much norepinephrine poser938, posted by Phillipa on September 2, 2012, at 10:10:04

the botox is a good idea. i have tried it in the past but i they put it in the wrong muscles and it didnt help but i may be trying again.

 

Re: dystonia or too much norepinephrine poser938

Posted by Phillipa on September 2, 2012, at 23:10:01

In reply to Re: dystonia or too much norepinephrine, posted by poser938 on September 2, 2012, at 21:06:00

Plastic Surgeon will inject correctly a good one. Phillipa

 

Re: dystonia or too much norepinephrine poser938

Posted by phidippus on September 3, 2012, at 23:03:34

In reply to dystonia or too much norepinephrine, posted by poser938 on September 1, 2012, at 22:27:21

"The most compelling line of evidence suggests that tardive dyskinesia may result primarily from neuroleptic-induced dopamine supersensitivity in the nigrostriatal pathway, with the D2 dopamine receptor being most affected."-Wikipedia

You do not have Tardive Dyskinesia from Effexor. Effexor has negligible effects on dopamine, being a very weak dopamine reuptake inhibitor. In order for Effexor to have caused you tardive dyskenesia, it would have agonized the D2 receptor, which it does not do.

Also, tardive dyskenesia presents much more severely than a simple twitch.

As for dystonia, your symptoms don't fit the mold:

http://en.wikipedia.org/wiki/Dystonia


Eric

 

Re: dystonia or too much norepinephrine

Posted by poser938 on September 7, 2012, at 1:23:08

In reply to Re: dystonia or too much norepinephrine poser938, posted by phidippus on September 3, 2012, at 23:03:34

i know it doesnt increase dopamine in any way, but as i said serotonin reuptake inhibition depletes dopamine.

 

Re: dystonia or too much norepinephrine

Posted by lazylizard on November 12, 2013, at 23:24:59

In reply to Re: dystonia or too much norepinephrine poser938, posted by phidippus on September 3, 2012, at 23:03:34

I took Zoloft and it gave me TD which is like a twitch in my eyebrows (they go up and down) and around my mouth and even parts of my body. Hopefully it will eventually get better or go away.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.